MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH RESTORATION ADM X3 INS 28/48; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH RESTORATION ADM X3 INS 28/48; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 7236-2-848
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Joint Dislocation (2374); Insufficient Information (4580)
Date of Event 06/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced if additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient received primary tha.The tha was revised in the future (reason unknown) restoration modular and mdm.Patient then had a dis association of mdm after the first revision.Patient was brought back to the or on (b)(6) 2024 for mdm revision.Update 09/september/2024 wg: spoke to rep.Rep confirmed surgical protocol was followed exactly.Nothing unusual for assembly or implantation.The head is checked each time to ensure that it is properly seated.
 
Additional Manufacturer Narrative
An event regarding disassociation involving an adm liner was reported.The event was confirmed.Method & results: product evaluation and results: visual inspection: visual inspection of the returned mdm/adm poly liner indicated the rim and articulating surface of the device was damaged from contact with explantation tooling and/or from the disassociation event itself.Clinician review: a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a primary left total hip arthroplasty since i was able to review x-rays and an operation note.I can confirm that the patient had a revision left total hip arthroplasty for pain and unequal leg lengths since i was able to review the operation report and the x-rays after revision.I can confirm that the patient had a revision again of the left total hip arthroplasty only with the evidence of the implant usage sheet on the date supplied for the revision.I can confirm that the patient sustained a dislocation since i was able to see this on an x-ray.I cannot confirm the disassociation occurred since i have no operation report or any photos or documentation other than what is described in the product inquiry summary.The disassociation cannot be verified by the x-rays provided.The office notes at seven weeks following revision state that the revision was done for dislocation.Root cause analysis: the root cause of this event cannot be determined with certainty.Causes of leg length discrepancy after total hip arthroplasty is not related to any patient factors or implant -related factors but rather a surgical technique issue.One of the goal of total hip arthroplasty and bilateral total hip arthroplasty is in fact, to restore leg lengths to equality if possible.Sometimes this is not possible due to anatomical issues soft tissue contractors, limitations of lengthening due to neurovascular structures, limitations of shortening due to possible residual laxity of the joint with possible subsequent dislocation.I would not attribute any causality for leg length discrepancy to the implant itself.The root causes of dislocation after revision total hip arthroplasty are also multifactorial including surgical technique, especially in the restoration of the soft tissue tension of the thigh, restoration of satisfactory leg lengths, positioning of the implants and avoidance of impingement.In this case the revision was done to shorten the operated leg which could have resulted in laxity.Patient factors including lifestyle, activity level, bmi and compliance with postoperative instructions contribute.I would not attribute any causality of dislocation to the implant itself.The root causes of implant disassociation, if it indeed happened in this case, are also multifactorial including surgical technique, especially in the way the implants are assembled.The head must be installed properly in the polyethylene bearing firmly with an audible noise/click heard although sometimes with the 22.2 mm heads one does not hear the click.The head must always be tested within the polyethylene to make sure it spins freely.Disassociation can also occur when an attempt at relocating a dislocated mdm implant causes disarticulation after levering on one of the anatomical structures or the implanted cup." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to disassociation of the femoral head from the mdm/adm poly liner.Visual inspection of the returned mdm/adm poly liner indicated the rim and articulating surface of the device was damaged from contact with explantation tooling and/or from the disassociation event itself.Dimensional and functional inspections were not performed as the device was returned damaged.Dimensional/functional inspection of the device would not be reflective of the manufactured state.A review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a primary left total hip arthroplasty since i was able to review x-rays and an operation note.I can confirm that the patient had a revision left total hip arthroplasty for pain and unequal leg lengths since i was able to review the operation report and the x-rays after revision.I can confirm that the patient had a revision again of the left total hip arthroplasty only with the evidence of the implant usage sheet on the date supplied for the revision.I can confirm that the patient sustained a dislocation since i was able to see this on an x-ray.I cannot confirm the disassociation occurred since i have no operation report or any photos or documentation other than what is described in the product inquiry summary.The disassociation cannot be verified by the x-rays provided.The office notes at seven weeks following revision state that the revision was done for dislocation.Root cause analysis: the root cause of this event cannot be determined with certainty.Causes of leg length discrepancy after total hip arthroplasty is not related to any patient factors or implant -related factors but rather a surgical technique issue.One of the goal of total hip arthroplasty and bilateral total hip arthroplasty is in fact, to restore leg lengths to equality if possible.Sometimes this is not possible due to anatomical issues soft tissue contractors, limitations of lengthening due to neurovascular structures, limitations of shortening due to possible residual laxity of the joint with possible subsequent dislocation.I would not attribute any causality for leg length discrepancy to the implant itself.The root causes of dislocation after revision total hip arthroplasty are also multifactorial including surgical technique, especially in the restoration of the soft tissue tension of the thigh, restoration of satisfactory leg lengths, positioning of the implants and avoidance of impingement.In this case the revision was done to shorten the operated leg which could have resulted in laxity.Patient factors including lifestyle, activity level, bmi and compliance with postoperative instructions contribute.I would not attribute any causality of dislocation to the implant itself.The root causes of implant disassociation, if it indeed happened in this case, are also multifactorial including surgical technique, especially in the way the implants are assembled.The head must be installed properly in the polyethylene bearing firmly with an audible noise/click heard although sometimes with the 22.2 mm heads one does not hear the click.The head must always be tested within the polyethylene to make sure it spins freely.Disassociation can also occur when an attempt at relocating a dislocated mdm implant causes disarticulation after levering on one of the anatomical structures or the implanted cup." although the reviewing clinician could not specifically confirm disassociation of the head from the liner, the event is considered confirmed as a mechanical "dislocation" was confirmed from the x-rays.It cannot be determined from the x-ray images which devices became detached/dislodged as the liner cannot be seen.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient received primary tha.The tha was revised in the future (reason unknown) restoration modular and mdm.Patient then had a dis association of mdm after the first revision.Patient was brought back to the operating room on (b)(6) 2024 for mdm revision.Update 09/september/2024 wg: spoke to rep.Rep confirmed surgical protocol was followed exactly.Nothing unusual for assembly or implantation.The head is checked each time to ensure that it is properly seated.

Brand Name
RESTORATION ADM X3 INS 28/48
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20183922
Report Number0002249697-2024-01249
Device Sequence Number8704659
Product Code JDI
UDI-Device Identifier07613327315974
UDI-Public07613327315974
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K233498
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number7236-2-848
Device Lot Number17266451
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age68 YR
Patient SexFemale